No Increased Risk of Pancreatitis From Diabetes Drug Januvia/Byetta

Drugs such as exenatide (Byetta) and sitagliptin (Januvia), cause no 
apparent increase in pancreatic side effects, according to a joint 
statement from the U.S. Food and Drug Administration and the European 
Medicines Agency.

The drugs were the subject of a JAMA Internal Medicine study in 2013 
that linked their use to a doubled risk for hospitalization for acute 
pancreatitis.

In the New England Journal of Medicine, the agencies say that they 
have separately “explored multiple streams of data” and that 
assertions of a link between the drugs and pancreatic side effects 
“are inconsistent with the current data.” However, they also write 
that “the FDA and the EMA have not reached a final conclusion at this 
time regarding such a causal relationship.”

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s